View Full Version : My experience with Wellbutrin


DeepSouth
02-09-12, 10:38 PM
My doctor started me off on Wellbutrin last month, as we starting going in the direction that I had untreated Adult ADD... Well it only lasted a week. It caused me to have a seizure and hit a light pole, I totaled my car. Luckily Im still here, I have a new car, not new, but new to me, pretty much broke even with that after the insurance coverage.

But I had a very bad experiece with it, I know all meds have side effects, one of Wellbutrin is that is can lower you threshold on seizures, and boy it sure gave me one. I am 25 with no history of seizures at all. I had no other drugs in my system at the time, so thats all that they could come up with.

The thing is, I think I was started at a high dose. I was started on Wellbutrin SR 150 twice daily. I have read where its suposssed to be once daily for a week or two and then go to 300mg a day.

Thats just my experience, I know tons of people have success with it, but I never wanna see it again!

nevermessymind
02-09-12, 11:07 PM
I'm not sure if you have seen the thread I just started, but that is my biggest fear. I had seizures on a tricyclic antidepressant way back in college--meaning that I am predisposed to seizures??? My doctor, knowing my history, prescribed me Klonopin along w/ the Wellbutrin because Klonopin raises the seizure threshold. This is to counteract the fact that Wellbutrin lowers the seizure threshold--as you can very well attest to. I am about to double my dose from the 150 mg of xl to 300 mg per day. I'm scared to death to do it.

I am so glad you are ok, but so sorry you had to go through that. I know how scary it is.

I have a question for you. Did you feel weird at all before your seizure? I mean--not just right before or even that day, but days before--did you ever feel just (((wierd))). Like something just wasn't right? I had the feeling for weeks before my seizures that I couldn't make my muscles move quite right. Like the movements were not as smooth although know one could tell it by looking at me. It was just a feeling--like it was more effort to move in a smooth way. just curious if you experienced anything like that before your accident.

DeepSouth
02-09-12, 11:13 PM
Yeah, I was on it exactly a week when I had the wreck. I do remember feeling weird kinda, but the main thing was, 3 days before the wreck, so 4 days after being on Wellbutrin, I started having pressure in my head. It was like a headache, well maybe like a minor one, but it was more of like a pressure feeling in my head.

But your on the XL version, which could be a little different. I know some people that would be fine just taking 150mg a day, but I would give it a shot, just for your safety if your start feeling any kind of weird different feeling stop the Wellbutrin ASAP. I would hate for anyone to have to go through what I went through, and yes it was scary, but I could have ended up dead, over a non controlled medication. But it sounds like you got started off on the dosages right, I was started way too high to being, but like I said be on the look out for any weird feelings, especially headache/pressure in your head.

Fraser_0762
02-09-12, 11:13 PM
Seizures on Wellbutrin are pretty rare. I'm sorry you had to go through that horrible situation.

I would say that 300mgs a day is far too much to start anybody on and your GP should have started you on half of that at the very most.